Florida, 2002

Tornado in Florida, June 24, 2002

June 24, 2002 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 24, 8:09 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 24, 8:09 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED...ITS MONDAY
NATIONAL WEATHER SERVICE MOBILE AL
909 AM CDT MON JUN 24 2002

EARLY MORNING LOW CLOUDS ARE MIXING OUT LEAVING TEMPORARY MOSTLY
SUNNY SKIES.  13Z RUC MODEL SOUNDINGS SHOW CAPE VALUES AROUND 3300
TO BE REALIZED BY 18Z OVER THE COASTAL AND INLAND AREAS.  06Z
ETA...AND TO A LESSER DEGREE THE 00Z MM5...BOTH INDICATE GOOD
CONVECTIVE DEVELOPMENT ON A SEA BREEZE FRONT MAINLY OVER THE INLAND
AREAS BY THAT TIME...MOVING NORTHWARD...ENHANCED BY VORT SEEN IN WV
AND 13Z RUC DATA THAT WILL BE MOVING INLAND DURING THE DAY AS WELL.
SCATTERED SHRA AND SOME TSRA OFFSHORE WILL SLOWLY WORK INTO THE
COASTAL COUNTIES THIS MORNING.  WILL UPDATE FOR CURRENT CLOUD COVER
CONDITIONS WITH NO OTHER MAJOR CHANGES PLANNED.

29

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Jun 24, 5:05 AM CST, 4 hours 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CDT MON JUN 24 2002

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND EXTREME NORTHWEST
FLORIDA TODAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

WITH ABUNDANT MOISTURE...HEAVY RAINFALL RATES WILL ACCOMPANY THE
STRONGER STORMS...WITH PONDING OF WATER IN LOW LYING SPOTS AND
ROADWAYS POSSIBLE. ALSO...A FEW WATERSPOUTS ARE POSSIBLE ALONG THE
COAST AND COASTAL WATERWAYS.

MOTORIST ARE ENCOURAGED TO DRIVE WITH CAUTION...SLOW DOWN
WHEN ENCOUNTERING HEAVY RAIN AND BE PREPARED TO STOP WHEN
APPROACHING WATER COVERED ROADWAYS OR UNDERPASSES.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL IS NOT EXPECTED
THROUGH TONIGHT.

THE GRAPHICAL VERSION OF THIS PRODUCT HAS BEEN TEMPORARILY SUSPENDED
DUE TO HARDWARE UPGRADES.  THE PRODUCT IS EXPECTED TO RESUME NO
LATER THAN TUESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Escambia

When
June 24, 9:35 AM CST to 9:36 AM CST
Where
Escambia County, (Pns)pensacola Regio
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
EMERGENCY MANAGER
Coordinates
30.467, -87.183

Emergency management officials saw a very small pencil type tornado briefly touch down near the airport in a dirt pit. The tornado did no damage and dissipated almost as soon as it touched the ground.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyThe tornado archive for Florida, 2002Warnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302799.